Stories & experiences

Jame
Hunter New England
3
Stories
17/05/2021
Joined

Nicotine overload

Posted in Getting started 18 May 2021
4 Comments

Today when I was at uni I went to the Chemist and got some patches and an inhaler. As soon as I purchase the patches, I found the nearest toilet and put a patch on - this was around 9:30am. Its now 4:58pm and I feel like I have been slowly poisoned over the course of the day.

Since I put a patch on I've had 1 smoke and a few drags on the inhaler - which I think is great but... I have a headache, my ears are ringing and I have a strange metallic taste in the back of my throat and I can't even think straight.

I can't help but wonder if this is a way my body is rejecting the idea of not having smokes and is punishing me? I just can't believe that having a patch on would make me feel so sick straight away.

At first I just felt jittery and really anxious both of these feelings being familiar. I don't want to give into the way I am feeling right now so I am hoping it will pass.

To cut a potentially long post short - could this be nicotine overload or a result of not enough? Just thinking out-loud...

Ps: I am very new to this online community and may not understand all the online etiquette but I will try and read other posts made by fellow community members - I'm just awkward and not too sure how to reach out back. Thank you for those who have reached out and opened up a conversation with me though. Connections with people are so important but I guess i'm still learning that too.

Pps: If my posts seem a bit strange its because I feel like I'm loosing my mind right now...

Jame

Report abuse

4 Comments

Showing oldest to newest. Swap comments order
  • Katiegirl, Hunter New England May 18, 2021 | 18:42
    Hey your not alone I have been like this the past few days.. I’m cutting down with the patches and champix and I have must sticks to get through the hard bit. I’m down to 4/5 the past few days
  • Happiness May 18, 2021 | 21:41
    Katiegirl, why are you on patches and Champix?
  • Happiness May 18, 2021 | 22:16
    Many years ago i tried Zyban which made me feel disoriented and forgetful. Needless to say, I did not know then what I know now and that nicotine addiction is only part of the problem.
    I quit easily doing cold turkey once joining a site and realizing that quitting smoking could be easier and more achievable than anticipated. No drugs involved. No side effects .
    Sorry that i cannot be of more help. Read the directions and take as prescribed. What most people don't read is that these aids work best when combined with counselling. That would be forums like this. There is more to quitting smoking than just beating nicotine in 72 hours.
  • Lia May 19, 2021 | 22:04
    Hi Katiegirl. It sounds like you are well and truly on nicotine overload. Suggest you read of side effects of patches especially when combined with other sources of chemicals or nicotine. Talk to a chemist or your GP. "Doctor Google" is also a good source of information. Do some research.

You need to register or log in to leave a comment.